Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 137, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2013, 3:10 PM CDT for Red River County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2013, 3:10 PM CDT (20:10 UTC)
- Expired
- May 30, 2013, 4:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 10:49 AM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, May 30, 10:49 AM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1049 AM CDT THU MAY 30 2013
.DISCUSSION...
CLUSTER OF CONVECTION MOVG ACROSS SE OK ATTM. HAVE UPPED POPS
ACROSS THIS AREA TO 60 PERCENT. REMAINDER OF CWA UNDER MODERATELY
MOIST AND UNSTABLE AIRMASS...WITH STG SOUTHERLY FLOW ABOVE SFC
PRODUCING DECENT LOW LVL SHEAR AS WELL. WEAK CAPPING SHOULD NOT BE
A BARRIER FOR SCATTERED COVERAGE LATER THIS AFTN ACROSS MOST OF REGION...
AS SOME AREAS ARE SLIGHTLY RAIN COOLED AND MAY NEED A FEW HOURS TO
RECOVER./VII/
&&
.AVIATION...
MVFR CIGS WILL CONTINUE AT MANY OF THE TAF SITES THROUGH 16Z-18Z. AS
CIGS GRADUALLY LIFT...SCT/BKN CU FIELD TO EMERGE IN THE HEAT OF THE
AFTERNOON WITH SOME ISOLD CONVECTION POSSIBLE. ANY CONVECTION IS
EXPECTED TO DIMINISH AFTER SUNSET WITH THE LOSS OF HEATING.
MVFR/PATCHY IFR CIGS WILL RETURN BEFORE SUNRISE AND HOLD THROUGH THE
MID MORNING HOURS FRIDAY. OTHERWISE...SELY WINDS 10-15 KTS WITH
GUSTS 20-25 KTS EXPECTED AGAIN DURING THE DAYLIGHT HOURS THIS
PD...WITH SPEEDS DECREASING DURING THE OVERNIGHT HOURS. /12/
.PRELIMINARY POINT TEMPS/POPS...
SHV 88 73 88 73 89 / 40 30 20 10 40
MLU 88 71 90 72 90 / 40 40 30 10 40
DEQ 84 70 86 72 83 / 60 50 20 30 60
TXK 86 72 87 72 87 / 50 40 20 30 50
ELD 87 71 88 72 88 / 50 50 30 30 40
TYR 87 72 89 74 89 / 30 20 20 10 40
GGG 88 72 89 74 89 / 40 20 20 10 40
LFK 90 73 91 74 92 / 30 20 20 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059-060-070-071.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>003-010-011-017-018.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&Hazardous weather outlook, May 30, 11:56 AM CDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1156 AM CDT THU MAY 30 2013 ARZ050-051-059-OKZ077-TXZ096-311700- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER- 1156 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON... AND MOSTLY LIKELY...INTO THE EVENING...ACROSS THE REGION. STRONG GUSTY TO POSSIBLY DAMAGING WIND GUSTS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL...ARE ALL POSSIBLE LATER TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA ON SATURDAY. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS REMAINS A POSSIBILITY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS TODAY. ARZ060-061-070>073-LAZ001>006-010>014-017>022-TXZ097-108>112- 124>126-136>138-149>153-165>167-311700- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION AR-CADDO-BOSSIER- WEBSTER-CLAIBORNE-LINCOLN-UNION LA-DE SOTO-RED RIVER-BIENVILLE- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE-SABINE TX- 1156 AM CDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP...MAINLY LATER THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS AND BRIEF HEAVY RAINFALL ARE POSSIBLE IN A FEW STORMS. HOWEVER... MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A WEAK COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA ON SATURDAY. A FEW STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL POSSIBLE...MAINLY DURING THE LATE AFTERNOON TO EVENING...AND POSSIBLY OVERNIGHT HOURS OF SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS...IS NOT ANTICIPATED AT THIS TIME FOR THIS AFTERNOON OR EVENING. VII
In the hours before
Special weather statement, May 30, 1:31 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CDT THU MAY 30 2013
OKZ077-301915-
MCCURTAIN-
131 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BEACHTON...PLUNKETVILLE...SMITHVILLE AND WATSON...
AT 127 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF OCTAVIA...OR 24
MILES SOUTHWEST OF MENA...MOVING NORTHEAST AT 25 MPH.
WINDS OF AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
12Special weather statement, May 30, 1:59 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
159 PM CDT THU MAY 30 2013
OKZ077-301945-
MCCURTAIN-
159 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CDT...FOR THE FOLLOWING
COUNTY...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
INCLUDING THE FOLLOWING LOCATIONS...
BATTIEST...BETHEL...GLOVER...GOLDEN...MILLERTON...MOUNT
HERMAN...PICKENS...RINGOLD...RUFE...SHERWOOD...SLIM...VALLIANT
AND WRIGHT CITY...
AT 153 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES EAST OF FORT TOWSON...OR 26
MILES EAST OF HUGO...MOVING NORTHEAST AT 40 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
WCMLocal storm report, May 30, 2:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
212 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG WATSON 34.43N 94.55W
05/30/2013 MCCURTAIN OK PUBLIC
SEVERAL TREES DOWN
&&
EVENT NUMBER SHV1300206
25Special weather statement, May 30, 2:44 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
244 PM CDT THU MAY 30 2013
TXZ096-302030-
RED RIVER-
244 PM CDT THU MAY 30 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CDT...FOR THE FOLLOWING
COUNTY...
IN NORTHEAST TEXAS...
RED RIVER...
INCLUDING THE FOLLOWING LOCATIONS...
MANCHESTER...
AT 240 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BLOSSOM...OR 14
MILES NORTHEAST OF PARIS...MOVING NORTHEAST AT 25 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
WCMLocal storm report, May 30, 2:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
254 PM CDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL WRIGHT CITY 34.06N 95.01W
05/30/2013 E0.75 INCH MCCURTAIN OK PUBLIC
&&
EVENT NUMBER SHV1300207
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:22 AM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.